I have been taking Effexxor for about 9 years. Noticed a weight gain. Asked my doctor for something else. He suggested Wellbutrin. Said it should help with my weight gain and maybe to quit smoking. My doseage was 150 mg a day. I took a 75 mg the next day after the appt, the 2nd day I opened the capsule and added about half of that to water. The 3rd day I started the Wellbutrin. The doctor did not seem like it was any big deal to stop cold turkey. Just people might think I was drunk. I have the zzzzzzz buzz in my head, not easy to balance myself and this throb every now and then in my temples. I am a vitamin fanatic and just read about Vit C and Fish Oil. Got up and took 5000 mg C and 1200 mg of Fish Oil. But that is my normal dose. So I guess per individual it all just depends on the time frame for withdrawals symptons... Right???
The appropriate way to stop an antidepressant and switch is to slowly decrease the dose of the one while increasing the dose of the other. For some reasons docs don't take it seriously even tho the literature warns of withdrawal. They seem to think it won't happen. He should have given you lower doses of effexor so that you could decrease gradually. I'd give him call and tell him you're having withdrawal. Effexor is a very difficult medication to stop without tapering.
I have been of Effexxor too for a few yrs.. When i missed a dose by mistake, i can tell by the next afternoon. I get lightheaded and feel like i'm on a drunk buzzz. Your body needs to been taking off slowly by lowering the dose over time. I would call your dr.. Hope everything works out for you..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2011 • 2 answers
Posted 5 Nov 2011 • 1 answer
Posted 19 Dec 2011 • 1 answer
Posted 11 Jan 2012 • 1 answer
Posted 15 Feb 2013 • 1 answer